Doctor insights on:
Bloodtest Said My Potassium Level Was High What Can The Side Effects Fromthis Be
May be error: Elevated potassium can be cause by any number of things. A common cause of a blood sample that wasn't prepared correctly. If the blood sample was hemolyzed, potassium levels can rise. Certain medicines can cause elevated potassium. Side effects are minimal. High levels of potassium can cause heart rhythm problems. Make sure you follow up with your physician. ...Read moreSee 2 more doctor answers
I recently had a physical and my WBC were low 2.98 and potassium level was high. I was told to get another blood test. Should I be concerned? Thanks
Sure...: ...at least to follow your doctor's advice and get the recommended next blood test. Then, let's see what's found before you worry prematurely. ...Read more
High potassium level: Your ability to raise your potassium (k) level depends on your kidney function. At 78, you probably have some degree of chronic kidney disease (ckd). The excretion of k by the kidney is diminished in those patients. Depending on your stage of ckd, you may run into elevation of your k if you ingest foods rich in it, such as potatoes, tomatoes, or citrus products. Ask you physician about your case. ...Read moreSee 1 more doctor answer
Nephrologist: Potassium balance is tightly regulated by the kidneys, so any potassium disorder implies some derangement in potassium handling. If you have high potassium problems, you must consult nephrologist. Please see this website for info on low potassium diet. http://www.kidney.org/atoz/content/potassium.cfm. ...Read more
Hyperkalemia effects: High blood potassium levels, hyperkalemia, (h) can lead to abnormal heart rhythms. Moderate h can produce ekg changes (ekg is an electrical reading of the heart muscles). Severe h can cause suppression of electrical activity of the heart and can cause the heart to stop beating. H can also cause muscle weakness or paralysis in severe cases. If you have h, see a nephrologist for a diagnosis and cure. ...Read more
Long list of answers: High k (potassium) can be from lab error, released from red cells or from taking in more than the kidneys can remove. Typically from kidney trouble. Some medications make this more possible. Low k is found in patients who are volume depleted, drugs such as Lasix (furosemide) can make this happen. Some kidney diseases lead to k loss. These problems need expert attention. K problems are serious. ...Read moreSee 1 more doctor answer
Spells where i sudden get tired, weak, sound is muffled, and i feel like i'm passing out. My potassium level is high (5, 4). What could be going on?
Monitor: It would be informative if we knew what your heart rate and rhythm and your blood pressure were at the time of these episodes. Can you check your BP and pulse at the time? Wearing a holter monitor or a loop recorder gives info on what the heart is doing at the time of the episode. The potassium is slightly elevated but shouldn't cause those symptoms. Taking any meds causing potassium retention? ...Read more
- Talk to a doctor live online for free
- Side effects of high potassium levels
- What can cause high potassium levels?
- What are the side effects of low potassium level?
- Ask a doctor a question free online
- What is a high level of potassium?
- What are the side effects of high estrogen levels?
- What are the side effects of high thyroid levels?
- What are the side effects of high dopamine levels?
- Talk to a pharmacologist online for free